AM I CRAZY? questions on B12 injections

Hi, I have received 1,000mcg of cyanocobalamin injections weekly for about the past 10 weeks, I do have neuropathy that showed on my EMG & I do have tinging arms, legs, feet, hands etc. Depression, anxiety. This has gotten SOMEWHAT better. But is not gone. It has also helped my energy, prior to starting injections I could hardly make it through a day without falling asleep. I am only 20 and in college. I also take magnesium, Deplin for folic acid as I have the MTHFR gene, Iron because my saturation was under 20%. My Vit B12 was in the mid 200's and my neurologist is convinced it is a b12 problem but so far I've seen 2 hematologists who say I just need antidepressants, I've tried them and they don't work! I am also on birth control pills since August but I'm afraid to go off of them because even though I still feel depressed I cannot live with the pain and the PMS symptoms I had before, I'm not sure what to do! I've had thyroid checked, antibioties etc and all is ok. I know the birth control pill can make my moods worse, should my brain fog and neuropathy be gone by now? I only have 1 more weekly injection left & I don't know what my neuro is going to do after that. I feel like I am 80 ;(

5 Replies

oldestnewest
  • Have you been checked for coeliac, many report the same sort of pains etc prior to diagnosis.

  • Thanks for the reply. I have had the blood tests for celiac and it was completely normal.

  • Hello, I totally understand how you feel. I was first diagnosed with iron deficient aneamia when I was in college. I had to take high dosage tablets to get me back on track and was off and on them for about 10 - 15 years. I'm now 35 and 3 years ago I was also told I had very low B12 so I was given the injections one a week for two months then one every three months so I think your DR will give it to you every few months after the initial boosters.

    I was also on the pill from age 17-33 and I only recently sound out that it can hinder absorption of vitamins and particularly B12. Now I've been off it for nearly two years I guess my body is still trying to balance out.

    I took it because I have PCOS and irregular periods so I totally get why you want to stay on it. I would remind your DR that you'll need the injections if you're on the pill for a while.

    And the injections really do work. Once I got into the state of having them every 3 months - I felt amazing!! I've been off the injections for 8-12 months now as my DR wanted to see how I would be but I know now that I'm struggling and need them started back up again.

    Good luck, always here for a chat x

  • Since I am taking iron tablets daily & have had about 10 weekly injections of b12 do you think I should be a lot better? The iron & B12 appear to be the only thing that makes me feel better, but I'm still far from great.

  • It did take me quite a while to feel much better. I'd say after the first injection I got when I moved to the three month plan, I noticed a big difference.

    I know that can seem quite a wait but it's building up your reserve that makes the difference. Hold on lovely, you will get there.

    I'd also notice about a week or two before I was due my next injection that I was feeling low but then a week after getting my injection I would be bouncing around. My family always laugh at me when I get it because I'm like an engergitc puppy!

    I'm also doing research into nutrition as from what I've read so far it can make a big difference too.

    X

You may also like...